MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.1
Medical Device Problem Codes Misfocusing (1401); Off-Label Use (1494)
Health Effect - Clinical Codes Cataract (1766); Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient indicated the surgeon implanted a (b)(4) implantable (b)(6) lens, -12.00 diopter, in his right eye (od) on (b)(6) 2021.The patient reported experiencing blurry/cloudy vision one week after icl implantation, reportedly due to prednisolone, which was prescribed after implantation.The prednisolone was discontinued.Cataracts were observed.The patient sees haloes in his right eye.The lens remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Weight: unknown, ethnicity: unknown, race: unknown, date of event: unknown, explant date: unknown, initial reporter occupation: unknown.(b)(4).Work order search: no similar complaint was reported for units within the same lot.Device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12904968
Report Number2023826-2021-04570
Device Sequence Number4946103
Product Code MTA
UDI-Device Identifier00841542102797
UDI-Public00841542102797
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberMICL12.1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Other;
Patient SexMale